... panic attacks that ended him in the ER, now he is going back down to 30mg and then 20mg. He has also been prescribed hydroxyzine for his panic attacks. How do these two work together and what are the side effects of taking them together? He gets very scared not knowing what is going on and that sends him in to a attack
Quick question. My husband has been on Prozac for three months, was up to 40mg and had a couple?
- 30 Jul 2015 by duirluna
- 30 Jul 2015
- prozac, panic disorder, hydroxyzine, prescription
Added 31 Jul 2015:
I wanted to add, he was started at 10mg and upped to 20mg all the while still drinking alcohol because the doctor didn't explain that you shouldn't mix the two. Common since I know, but my husband also deals with alcohol problems. So we both stopped drinking for 17 days and his doctor told him to up his does to 40mg. I think that the alcohol was blocking the Prozac from working fully and in fact made his freak out before the panic attacks worse, the reason we stopped drinking. And then going up on his dose made his body respond by boom, panic attacks. Does that make sense?
I suffer from panic disorder, however, when I take my Zoloft(SSRI, like Prozac), combined with either Klonopin or Ativan, I am fine. He needs an anti anxiety medication along with the Prozac, not taking less than 40mg. Hydroxyzine is an antihistamine, so I don't understand why his MD gave him that, and not something for anxiety. All that does is make you drowsy or help you sleep. I was on hydroxyzine, and I know that it's not a good choice for that. Hope this was helpful, as I know how scary it is to live in fear. Tell him it will be okay. I have been to the ER dozens of times, even though I knew deep down what it really was. He just needs you to be compassionate and empathetic(which it sounds like you are!).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2010 • 2 answers
Posted 26 Oct 2014 • 1 answer
Posted 26 Oct 2014 • 2 answers
Posted 29 May 2015 • 1 answer
Posted 12 Mar 2016 • 2 answers